MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS; NAVIGATION UNIT

ORTHALIGN, INC. ORTHALIGN PLUS; NAVIGATION UNIT
Model Number 403001
Medical Device Problem Code Patient Data Problem (3197)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A software bug was discovered on navigation units with software version (b)(4).After a verbal communication of this complaint was reported to orthalign staff.Swift action was taken to understand the impact of this software bug and the risks that needed to be considered.It was discovered that in the supine pathway only, if the user navigates to summary screen (navigation to this screen is optional), the app anteversion number will be displayed as zero degrees.The software bug does not impact the values shown during the navigation process - the software functions as designed during navigation.The orthalign navigation system is intended to assist the surgeon in determining reference alignment axes in relation to anatomical and instrumentation structures during stereotactic orthopedic surgical procedures.The system facilitates the accurate position of implants, relative to these alignment axes.These is no risk during the routine, indicated navigation process with the orthalign navigation units as the display of information during the navigation steps is accurate and is not affected by the software bug under review.When considering the risks that this bug poses in the surgical setting two were identified: an increased procedure time and the incorrect information of the information display.A review of the orthalign complaint database was conducted for the lots of navigation units manufactured with this software bug.This complaint is currently the only complaint orthalign has received and at this point the complaint rate is calculated as (b)(4).Based on the analysis that orthalign has completed the current complaint rate is within expected ranges as documented with in orthalign's product risk management file.A surgeon may question the orthalign software results when viewing the summary data which may cause action to revert to common navigational techniques of using x-ray navigation.Alternatively, a surgeon may choose to repeat the cup navigation steps to reaffirm navigated values.Either of these may lead to an increase in procedure but will still likely fall within an acceptable range based on orthalign risk analysis documents.The risks associated with that alternative are no different and no greater than the risk of the orthalign procedure.Orthalign is filing this mdr with an abundance of caution with the understanding that displaying incorrect information may cause an increased procedure time that may cause potential harm to the patient.
 
Event or Problem Description
As described by the initial reporter: "dr.(b)(6) had a case in which the summary screen displayed a 0.0 for the app anteversion value, which did not seem to match what he previously navigated to.(b)(6) provided notes to actual value recorded during procedure.".

Brand Name
ORTHALIGN PLUS
Common Device Name
NAVIGATION UNIT
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
MDR Report Key9050734
Report Number3007521480-2019-00021
Device Sequence Number19268322
Product Code OLO
UDI-Device Identifier00810832030072
UDI-Public00810832030072
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number403001
Device Catalogue Number403001-06
Device Lot NumberUNKOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2019
Initial Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1